MAUDE Adverse Event Report: STRYKER SPINE-US 9MM UNILIF BONE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US 9MM UNILIF BONE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2640BPL
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; inserted jammed then broke.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: according to the general instruments ifu, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.The manufacturing history review revealed that the device was more than 4 years old at the time.It was reported that the inserter was stuck/jammed and then the surgeon had to hammer it to get it loose, which resulted that breakage.The age of the device may have resulted the device to get jammed or loose its proper functionality.Due to which the surgeon had to hammer the instrument that resulted the tip of the instrument to get fractured off.Conclusion: therefore the possible root causes of the reported event are: normal material wear and tear of the instruments and excessive force applied.
 
Event or Problem Description
It was reported that; inserted jammed then broke.

Brand Name
9MM UNILIF BONE INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5680258
Report Number3004024955-2016-00056
Device Sequence Number166502
Product Code LXH
UDI-Device Identifier07613327141979
UDI-Public(01)07613327141979
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2640BPL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1